Alert archive / Missouri / River Flood Warnings in 2025

River Flood Warning 39, NWS St. Louis, MO

June 3, 2025Boone County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 3, 2025, 10:29 PM CDT for Boone County, Missouri. It took effect at Jun 3, 2025, 11:23 PM CDT. It was in force for 7 hr.

The area

The outline as issued.

The facts

Issued
Jun 3, 2025, 10:29 PM CDT (03:29 UTC)
In effect from
Jun 3, 2025, 11:23 PM CDT
Expired
Jun 4, 2025, 6:22 AM CDT
In force
7 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Boone County, MO

The radar

The St Louis radar (KLSX), 145 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Hinkson Creek at Columbia (TGRM7). The gauge peaked at 18.18 ft at Jun 4, 2025, 1:00 AM CDT.

actionminormoderate5101506/0406/05
Action stage
13 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06910230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

861 
WGUS43 KLSX 040329
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1029 PM CDT Tue Jun 3 2025

...The National Weather Service in St Louis has issued a Flood 
Warning for the following rivers in Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC019-051200-
/O.NEW.KLSX.FL.W.0039.250604T0447Z-250605T1200Z/
/TGRM7.1.ER.250604T0447Z.250604T0600Z.250604T0600Z.NO/
1029 PM CDT Tue Jun 3 2025

...FLOOD WARNING IN EFFECT UNTIL THURSDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...Until Thursday morning.

* IMPACTS...At 17.7 feet, Height of the football practice field, 
  protected by a levee to about 25.5 feet.

* ADDITIONAL DETAILS...
  - At 10:00 PM CDT Tuesday the stage was 12.4 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 17.1 feet just after midnight
    tonight. It will then fall below flood stage just after
    midnight tonight.
  - Flood stage is 15.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Thu   Fri   Sat   Sun   Mon

Hinkson Creek
  Columbia     15.0    12.4    4.6   4.1   MSG   MSG   MSG



&&

LAT...LON 3898 9229 3898 9225 3891 9232 3891 9241
      3893 9241 3895 9232


$$

Delia
2 follow-up statements
846 
WGUS43 KLSX 040423
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1123 PM CDT Tue Jun 3 2025

...Forecast flooding changed from Minor to Moderate severity and 
increased in duration for the following rivers in Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.noaa.gov/wfo/lsx

&&

MOC019-051445-
/O.EXT.KLSX.FL.W.0039.250604T0423Z-250605T1444Z/
/TGRM7.2.ER.250604T0332Z.250604T0600Z.250604T0844Z.NO/
1123 PM CDT Tue Jun 3 2025

...FLOOD WARNING NOW IN EFFECT FROM THIS EVENING TO THURSDAY 
MORNING...

* WHAT...Minor flooding is occurring and moderate flooding is 
  forecast.

* WHERE...Hinkson Creek at Columbia.

* WHEN...From this evening to Thursday morning.

* IMPACTS...At 17.7 feet, Height of the football practice field, 
  protected by a levee to about 25.5 feet.

* ADDITIONAL DETAILS...
  - At 11:00 PM CDT Tuesday the stage was 16.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 11:00 PM CDT Tuesday was 16.3 feet.
  - Forecast...The river will fall to 15.4 feet just after
    midnight tonight. It will then rise to 18.8 feet just after
    midnight tonight. It will fall below flood stage to 14.9 feet
    just after midnight tonight. It will then rise above flood
    stage to 17.9 feet just after midnight tonight. It will fall
    below flood stage again late tonight.
  - Flood stage is 15.0 feet.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Thu   Fri   Sat   Sun   Mon

Hinkson Creek
  Columbia     15.0    16.3    4.6   4.1   MSG   MSG   MSG



&&

LAT...LON 3898 9229 3898 9225 3891 9232 3891 9241
      3893 9241 3895 9232


$$

Delia
398 
WGUS83 KLSX 041122
FLSLSX

Flood Statement
National Weather Service St Louis MO
622 AM CDT Wed Jun 4 2025

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Hinkson Creek at Columbia.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

MOC019-041230-
/O.CAN.KLSX.FL.W.0039.000000T0000Z-250604T1122Z/
/TGRM7.2.ER.250604T0332Z.250604T0615Z.250604T0915Z.NO/
622 AM CDT Wed Jun 4 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Hinkson Creek at Columbia.

* ADDITIONAL DETAILS...
  - At 6:00 AM CDT Wednesday the stage was 12.5 feet.
  - Forecast...The river is expected to fall to 4.1 feet early
    Saturday morning.



&&


               Fld   Observed  Forecasts (7:00 am)
Location       Stg    Stage    Thu   Fri   Sat   Sun   Mon

Hinkson Creek
  Columbia     15.0    12.5    4.6   4.1   MSG   MSG   MSG



&&

LAT...LON 3898 9229 3898 9225 3891 9232 3891 9241
      3893 9241 3895 9232


$$

Delia

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 6:58 PM CDT, 3 hours 31 minutes earlier. Its key messages:

  • Showers and thunderstorms are expected late this afternoon through tonight. These storms will be capable of heavy rain and localized flash flooding.
  • The active pattern continues into this weekend with multiple rounds of showers and thunderstorms forecast.
Area forecast discussion, Jun 3, 6:58 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
658 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Showers and thunderstorms are expected late this afternoon
  through tonight. These storms will be capable of heavy rain and
  localized flash flooding.

- The active pattern continues into this weekend with multiple
  rounds of showers and thunderstorms forecast.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 156 PM CDT Tue Jun 3 2025

The focus of the next 36 hours is the potential for flash flooding
and severe weather in central and northeast Missouri as well as west-
central Illinois. A cold front pushing through the central Plains
and Upper Midwest will be the catalyst for these threats as the
front enters the forecast area late this evening. This timing is
later than in previous forecasts, but has little consequence
regarding impacts. The first line of thunderstorms is expected to
develop ahead of the actual front within a rich environment of
SBCAPE values of 1000+ J/kg and 0-6 km shear vectors of 30 - 35 kts
from the southwest. This will likely be our best chance at seeing
severe hail as the environment will be at its prime. However, the
number of updrafts within this first quasi-line will have an impact
on the production of severe hail. At this issuance, isolated 1 inch
hail is still appropriate wording. Damaging winds will be the
primary severe threat as updrafts congeal ahead of and along the
front. We expect isolated 70 mph wind gusts during the event with
the aid of a 40 - 50 kt low-level jet and rain-cooled downdrafts
punching down toward the surface. There is also a chance of brief
tornadoes this evening. 0-3 km shear vectors of 30 to 40 kts from
the southwest are forecast. Though these vectors never become
orthogonal to the line, the magnitudes are sufficient for
mesovortex development if remnant boundaries come into play. Model
soundings show backed surface winds near an outflow boundary
stationed in northeast Missouri, suggesting the tornado threat
will be higher in that region if the outflow boundary lasts. This
will be true for any east-west boundary laid out through this
afternoon.

Beyond the severe threat, heavy rain and flash flooding come into
focus. Ample instability, PWATs approaching 2 inches, and warm cloud
depths approaching 13 kft will be supportive of efficient
rainfall in thunderstorms that develop. Rainfall rates of 1 to 2
inches/hour are expected in the most robust cells. Because of
this, heavy rainfall in portions of central and northeast Missouri
is a guarantee. Confidence begins to falter, however, regarding
how much rain will fall and which locations may see isolated flash
flooding. CAMs do show additional development upstream of the
main line due to support from the low-level jet and mid-level
vorticity maxima as well as southwesterly corfidi vectors.
Although this makes meteorological sense and upstream development
is expected, each round still looks fairly progressive. Models
have been catching onto this and have been trending lower in
rainfall amounts. However, the 12z HREF LPMM is still 6 inches in
the Jefferson City/Columbia area, which is consistent with where
multiple rounds of thunderstorms are progged to pass over.
Overall, this is likely going to be the extent of flash flooding -
isolated in nature in places that receive multiple thunderstorms,
favoring urban areas.

The front will stall in the CWA on Wednesday, bringing additional
showers and thunderstorms to areas along and south of it. Severe
weather is not expected as instability will be meager and
elevated.

Jaja

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 156 PM CDT Tue Jun 3 2025

An active pattern continues Thursday into Saturday as today's cold
front stalls and wavers over the region. There is another chance at
severe weather on Friday. Models depict an MCS rolling through the
CWA along the stalled boundary. Confidence is high in at least some
precipitation falling in the area due to this feature with most of
the area spattered in a 60 to 80% chance of rain. This is washed
out due to model differences, but models are consistent in showing
this feature passing sometime on Friday.

Otherwise, temperatures will be relatively cool for early June with
highs in the mid-70s to low-80s from Thursday through at least
Saturday before slowly moderating.

Jaja

&&

.AVIATION...  (For the 00z TAFs through 00z Wednesday Evening)
Issued at 649 PM CDT Tue Jun 3 2025

Showers and thunderstorms are gradually pushing eastward and will
continue to overnight tonight. Activity should weaken with time
and eastward extent. IFR visibilities and some gusty winds are
forecast with the stronger storms this evening, mainly impacting
central Missouri terminals. Ceilings will lower overnight tonight
into Wednesday morning, with IFR conditions most likely at
KCOU/KJEF/KUIN.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for Audrain MO-Boone MO-
     Callaway MO-Cole MO-Knox MO-Lewis MO-Marion MO-Moniteau MO-
     Monroe MO-Montgomery MO-Osage MO-Pike MO-Ralls MO-Shelby MO.

IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 7:14 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
714 PM CDT Tue Jun 3 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-050015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
714 PM CDT Tue Jun 3 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms are expected through tonight. A few may be strong to
severe with damaging winds the main threat. Isolated instances of
flash flooding are also possible, mainly in parts of central
Missouri.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The chance of thunderstorms continues Wednesday through Monday.
Thunderstorms Wednesday morning may produce locally heavy rainfall
and flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any flooding, wind damage, or hail
to the National Weather Service.

Gosselin

In the hours before

Local storm report, Jun 3, 5:59 PM CDT, 4 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
559 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     1 NE Columbia           38.96N 92.31W
06/03/2025                   Boone              MO   Public

&&

MCF
Local storm report, Jun 3, 6:03 PM CDT, 4 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
603 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     1 NE Columbia           38.96N 92.31W
06/03/2025                   Boone              MO   Public

            Corrects previous tstm wnd dmg report from 1
            NE Columbia. Wind gusts estimated at 50-55
            mph.

&&

MCF
Local storm report, Jun 3, 6:25 PM CDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
625 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     Tstm Wnd Dmg     Edina                   40.17N 92.17W
06/03/2025                   Knox               MO   Law Enforcement

            Knox County Dispatch reported power lines
            down in Edina. Time estimated from radar.
            Dispatch received report at 5:15 pm.

&&

MCF
Local storm report, Jun 3, 6:27 PM CDT, 4 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
627 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     Tstm Wnd Dmg     Baring                  40.24N 92.21W
06/03/2025                   Knox               MO   Law Enforcement

            Knox County dispatch reported a tree down in
            the town of Baring, MO. Time estimated from
            radar.

&&

MCF
Local storm report, Jun 3, 6:34 PM CDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
634 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Tstm Wnd Dmg     Palmyra                 39.80N 91.52W
06/03/2025                   Marion             MO   Law Enforcement

            Marion County dispatch reported a large tree
            blown onto power lines at the intersection
            of Hamilton and Dickerson streets, knocking
            out power to about 100 residences.

&&

MCF
Local storm report, Jun 3, 6:43 PM CDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
643 PM CDT Tue Jun 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     Tstm Wnd Dmg     Rocheport               38.98N 92.55W
06/03/2025                   Boone              MO   Emergency Mngr

            Trees down blocking Highway BB near
            Rocheport. Time estimated from radar.

&&

AE

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:12 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren48 min
Jun 3, 8:35 PM CDTAreal Flood AdvisoryLSXBoone, Cole, Moniteau4 hr
Jun 3, 9:02 PM CDTSevere Thunderstorm WarningLSXCole, Moniteau43 min
Jun 3, 9:24 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Osage51 min
Jun 3, 9:32 PM CDTAreal Flood AdvisoryLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Ralls and 1 more3 hr
Jun 3, 10:03 PM CDTFlash Flood WarningLSXBoone117 min
Jun 4, 12:14 AM CDTAreal Flood AdvisoryLSXBoone6 hr
Jun 4, 9:42 AM CDTRiver Flood WarningLSXLincoln29 hr
Jun 4, 1:59 PM CDTRiver Flood WarningLSXCole38 hr
Jun 4, 2:47 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis11 min
Jun 4, 2:50 PM CDTTornado WarningLSXSaint Charles, Saint Louis, City of Saint Louis40 min
Jun 4, 2:58 PM CDTFlash Flood WarningLSXSaint Charles, Saint Louis92 min
Jun 4, 3:13 PM CDTTornado WarningLSXSaint Charles, Saint Louis38 min
Jun 4, 3:22 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson, Saint Louis113 min
Jun 4, 3:53 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis97 min
Jun 4, 4:12 PM CDTFlash Flood WarningLSXCrawford, Washington2 hr
Jun 4, 5:46 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Jun 4, 6:15 PM CDTAreal Flood AdvisoryLSXFranklin, Jefferson3 hr
Jun 4, 6:19 PM CDTAreal Flood AdvisoryLSXCrawford, Washington2 hr

Nearby

River Flood Warnings in Missouri, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.